Alert archive / Minnesota / Flash Flood Warnings in 2012
Flash Flood Warning 6, NWS Duluth, MN
NWS Duluth, MN issued this flash flood warning at Jun 19, 2012, 6:28 PM CDT for 4 counties in Minnesota. It was in force for 6 hr. 22 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2012, 6:28 PM CDT (23:28 UTC)
- Expired
- Jun 20, 2012, 12:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Aitkin County, MN, Itasca County, MN, Lake County, MN, Saint Louis County, MN
The radar
The Duluth radar (KDLH), 31 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 6:30 PM CDT | HEAVY RAIN 2.65 | Island Lake, MN | |
| Jun 19, 7:00 PM CDT | HEAVY RAIN 2.54 | Island Lake, MN | |
| Jun 19, 7:13 PM CDT | HEAVY RAIN 4.4 | Alborn, MN | 4.4 INCHES SO FAR. |
| Jun 19, 7:14 PM CDT | FLOOD | 1 E Two Harbors, MN | DITCHES AT SIDE OF ROAD ARE FULL, AND WATER IS COMING ONTO THE SHOULDER OF THE ROAD. WATER LEVEL IS NOT INTO THE TRAFFIC LANES YET. |
| Jun 19, 7:45 PM CDT | FLOOD | Duluth, MN | WATER OVER ARROWHEAD ROAD BETWEEN HAINES AND ARLINGTON. |
| Jun 19, 7:56 PM CDT | FLOOD | Duluth, MN | ESTIMATED 2 INCHES OF WATER ON SUPERIOR STREET IN DOWNTOWN DULUTH. |
| Jun 19, 7:57 PM CDT | FLOOD | Duluth, MN | WATER ON ROADWAYS AT WOODLAND AVE AND ST. MARIE. ONLY HALF A LANE OPEN. |
| Jun 19, 8:00 PM CDT | FLOOD | Hermantown, MN | WATER COMING ONTO THE RIGHT LANE HEADED EASTBOUND AT HWY 194 AND HWY 53. |
| Jun 19, 8:15 PM CDT | HEAVY RAIN 1.5 | Rice Lake Twp, MN | FROM 715PM TO 815PM |
| Jun 19, 8:27 PM CDT | FLOOD | Duluth, MN | THE FIRST TUNNEL ON I35 HEADED SOUTH IS COVERED IN WATER. A CAR ATTEMPTED TO DRIVE THROUGH AND THE HEIGHT OF THE WATER CUT OFF THE EXHAUST AND KILLED THE ENGINE. |
| Jun 19, 8:29 PM CDT | FLOOD | Duluth, MN | AT THE CORNER OF 52ND AVE EAST AND GLENWOOD, MANHOLE COVER HAS COME OFF AND WATER IS SPILLING OUT. |
| Jun 19, 8:32 PM CDT | FLOOD | Duluth, MN | GRUBER CREEK IS OVERFLOWING ONTO 3RD STREET BETWEEN 6TH AND 7TH AVE EAST. THERE IS 3-4 INCHES OF WATER ON THE ROADWAY ALONG WITH DEBRIS. CULVERT MAY BE PLUGGED OR OVER EXERTED. |
| Jun 19, 8:37 PM CDT | HEAVY RAIN 4.66 | Island Lake, MN | SINCE MIDNIGHT. 2.15 INCHES IN LAST HOUR. |
| Jun 19, 8:54 PM CDT | HEAVY RAIN 0.82 | 5 N Virginia, MN | SINCE 5PM |
| Jun 19, 8:57 PM CDT | FLOOD | Two Harbors, MN | ON HWY 2, DITCHES ARE FILLED AND WATER IS SPILLING ONTO THE ROADWAY. |
| Jun 19, 9:25 PM CDT | HEAVY RAIN 4.68 | 3 E Floodwood, MN | |
| Jun 19, 9:36 PM CDT | HEAVY RAIN 4.13 | Two Harbors, MN | 4.13 INCHES OVER THE LAST 27 HOURS...2.04 INCHES OVER THE PAST 2.5 HOURS. |
| Jun 19, 10:19 PM CDT | HEAVY RAIN 2.25 | Hibbing, MN | 24-HR TOTAL |
| Jun 19, 10:26 PM CDT | HEAVY RAIN 3 | Iron Junction, MN | SINCE 6 AM |
| Jun 19, 10:43 PM CDT | HEAVY RAIN 4.82 | 5 Nw Two Harbors, MN | MEASURED BETWEEN 445 PM - 1030 PM |
| Jun 19, 10:45 PM CDT | HEAVY RAIN 2.27 | Silver Bay, MN | SINCE 7 AM THIS MORNING |
| Jun 19, 10:54 PM CDT | HEAVY RAIN 3.28 | 5 Nw Duluth, MN | SO FAR TODAY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 11.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
563
WGUS53 KDLH 192328
FFWDLH
MNC001-061-075-137-200500-
/O.NEW.KDLH.FF.W.0006.120619T2328Z-120620T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DULUTH MN
628 PM CDT TUE JUN 19 2012
THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN AITKIN COUNTY IN EAST CENTRAL MINNESOTA...
SOUTHEASTERN ITASCA COUNTY IN NORTH CENTRAL MINNESOTA...
SOUTHERN LAKE COUNTY IN NORTHEAST MINNESOTA...
SOUTHERN ST. LOUIS COUNTY IN NORTHEAST MINNESOTA...
* UNTIL MIDNIGHT CDT
* AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. THROUGH 622 PM RADAR PRECIPITATION ESTIMATES OF
2 TO 3 INCHES HAD OCCURED IN THE PAST 2 HOURS OVER SOUTHERN ST.
LOUIS COUNTY TO SOUTHWESTERN LAKE COUNTY. ADDITIONAL RAINFALL
OF 2 TO 4 INCHES IS POSSIBLE IN THE WARNED AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DULUTH...HIBBING...ADOLPH...ALBORN...ALGER...ARNOLD...AURORA...
BALL BLUFF...BIWABIK...BRIMSON...BROOKSTON...BUHL...BURNETT...
CANYON...CASTLE DANGER...CHERRY...CHISHOLM...COTTON...
CULVER...ELMER...EVELETH...FAIRBANKS...FLOODWOOD...FRANKLIN...
FREDENERG...FRENCH RIVER...GILBERT...GOODLAND AND GOWAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
&&
LAT...LON 4734 9120 4708 9155 4673 9216 4677 9231
4677 9257 4687 9361 4734 9303 4772 9300
$$4 follow-up statements
323
WGUS73 KDLH 200100
FFSDLH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
800 PM CDT TUE JUN 19 2012
MNC001-061-075-137-200500-
/O.CON.KDLH.FF.W.0006.000000T0000Z-120620T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAKE MN-AITKIN MN-ITASCA MN-ST. LOUIS MN-
800 PM CDT TUE JUN 19 2012
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN ST. LOUIS...
SOUTHEASTERN ITASCA...NORTHEASTERN AITKIN AND SOUTHERN LAKE COUNTIES
UNTIL MIDNIGHT CDT...
AT 734 PM CDT...NATIONAL WEATHER SERVICE RADAR ALONG WITH SURFACE
OBSERVATIONS INDICATED 3 TO 5 INCHES OF RAIN FROM FLOODWOOD TO
HIBBING AND FROM SILVER BAY TO TWO HARBORS. PRECIPITATION WILL
CONTINUE TONIGHT BRINGING ANOTHER 2 TO 4 INCHES TO THE WARNED AREA.
LAW ENFORCEMENT REPORTED WATER OVER OLD HIGHWAY 61 NEAR LARSMONT RD.
MAKING IT IMPASSABLE. SEVERAL CITY AND COUNTY ROADS WERE BEING
IMPACTED BY OVERWHELMING RAIN RATES. BELOW ISLAND LAKE AND FISH
LAKE THE CLOQUET RIVER WILL RISE RAPIDLY WITH WATER BEING RELEASED
FROM THOSE RESERVOIRS AFFECTING RESIDENCE AROUND BOWMAN AND HUNTER
LAKES.
SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
DULUTH...HIBBING...ADOLPH...ALBORN...ALGER...ARNOLD...AURORA...BALL
BLUFF...BIWABIK...BRIMSON...BROOKSTON...BUHL...BURNETT...CANYON...
CASTLE DANGER...CHERRY...CHESTER PARK DULUTH...CHISHOLM...COTTON...
CULVER...ELMER...EVELETH...FAIRBANKS...FLOODWOOD...FRANKLIN...
FREDENBERG...FRENCH RIVER...GILBERT...GOODLAND AND GOWAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
FLOODING AT NIGHT IS ESPECIALLY DANGEROUS AND LIFE THREATENING DO
NOT DRIVE OR WALK THROUGH FLOODWATER. STAY AWAY FROM DRAINAGES AND
AWAY STREAM BANKS AS FAST MOVING WATER CAN QUICKLY SWEEP YOU AWAY.
&&
LAT...LON 4734 9120 4708 9155 4673 9216 4677 9231
4677 9257 4687 9361 4734 9303 4772 9300
$$
GOHDE058
WGUS73 KDLH 200245
FFSDLH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
945 PM CDT TUE JUN 19 2012
MNC001-061-075-137-200500-
/O.CON.KDLH.FF.W.0006.000000T0000Z-120620T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAKE MN-AITKIN MN-ITASCA MN-ST. LOUIS MN-
945 PM CDT TUE JUN 19 2012
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN ST. LOUIS...
SOUTHEASTERN ITASCA...NORTHEASTERN AITKIN AND SOUTHERN LAKE COUNTIES
UNTIL MIDNIGHT CDT...
AT 940 PM CDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUE
ACROSS THE WARNED AREA. THROUGH 830 PM...AROUND 4.5 INCHES OF RAIN
WAS REPORTED NEAR ISLAND LAKE AND NEAR FLOODWOOD...WITH RADAR
ESTIMATES
OF 2 TO 6 INCHES OVER THE WARNED AREA.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
DULUTH...HIBBING...ADOLPH...ALBORN...ALGER...ARNOLD...AURORA...BALL
BLUFF...BIWABIK...BRIMSON...BROOKSTON...BUHL...BURNETT...CANYON...
CASTLE DANGER...CHERRY...CHISHOLM...COTTON...
CULVER...ELMER...EVELETH...FAIRBANKS...FLOODWOOD...FRANKLIN...
FREDENBERG...FRENCH RIVER...GILBERT...GOODLAND AND GOWAN.
THE FLOODWOOD POLICE DEPARTMENT HAS ADVISED NO TRAVEL AS MANY STREETS
AND ROADS ARE FLOODED AT THIS TIME. SEVERAL REPORTS OF WATER OVER
HIGHWAY 61 ALONG THE NORTH SHORE HAVE COME INTO THE NATIONAL WEATHER
SERVICE FROM LARSMONT TO SILVER BAY. AREA ROADWAYS HAVE BECOME
OVERWHELMED WITH THE HIGH RAIN RATES AND DRAINAGE DITCHES ARE
FULL OR OVER FILLED. ADDITIONAL FLOODING IS EXPECTED AS OVERLAND
FLOW MOVES THROUGH CREEKS AND STREAMS TOWARDS LARGER RIVERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN DULUTH MN.
&&
LAT...LON 4772 9300 4768 9278 4733 9121 4713 9148
4710 9153 4673 9216 4677 9231 4677 9257
4687 9361 4734 9303
$$
GOHDE862
WGUS73 KDLH 200255
FFSDLH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
955 PM CDT TUE JUN 19 2012
MNC001-061-075-137-200500-
/O.CON.KDLH.FF.W.0006.000000T0000Z-120620T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAKE MN-AITKIN MN-ITASCA MN-ST. LOUIS MN-
955 PM CDT TUE JUN 19 2012
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN ST. LOUIS...
SOUTHEASTERN ITASCA...NORTHEASTERN AITKIN AND SOUTHERN LAKE COUNTIES
UNTIL MIDNIGHT CDT...
AT 951 PM CDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUED
ACROSS THE WARNED AREA. THIS IS A VERY DANGEROUS SITUATION WITH
FLOODING OCCURRING AND MORE FLOODING WILL OCCUR. THROUGH 830
PM...AROUND 4.5 INCHES OF RAIN WAS REPORTED NEAR ISLAND LAKE AND
NEAR FLOODWOOD...WITH RADAR ESTIMATES OF 2 TO 6 INCHES OVER THE
WARNED AREA. ANOTHER 1 TO 3 INCHES OF RAIN WILL OCCUR IN THE WARNED
AREA OVER THE NEXT 2 TO 3 HOURS.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
DULUTH...HIBBING...ADOLPH...ALBORN...ALGER...ARNOLD...AURORA...BALL
BLUFF...BIWABIK...BRIMSON...BROOKSTON...BUHL...BURNETT...CANYON...
CHERRY...CHESTER PARK DULUTH...CHISHOLM...COTTON...CULVER...ELMER...
EVELETH...FAIRBANKS...FLOODWOOD...FRANKLIN...FREDENBERG...FRENCH
RIVER...GILBERT...GOODLAND...GOWAN AND HERMANTOWN.
THE FLOODWOOD POLICE DEPARTMENT HAS ADVISED NO TRAVEL AS MANY STREETS
AND ROADS ARE FLOODED AT THIS TIME. SEVERAL REPORTS OF WATER OVER
HIGHWAY 61 ALONG THE NORTH SHORE HAVE COME INTO THE NATIONAL WEATHER
SERVICE FROM LARSMONT TO SILVER BAY. AREA ROADWAYS HAVE BECOME
OVERWHELMED WITH THE HIGH RAIN RATES AND DRAINAGE DITCHES ARE FULL
OR OVER FILLED. A SPOTTER ALSO REPORTED THE KNIFE RIVER WAS JUST
UNDER THE HIGHWAY 61 BRIDGE NEAR KNIFE RIVER. ADDITIONAL FLOODING IS
EXPECTED AS OVERLAND FLOW MOVES THROUGH CREEKS AND STREAMS TOWARDS
LARGER RIVERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN DULUTH MN.
&&
LAT...LON 4772 9300 4768 9278 4733 9121 4713 9148
4710 9153 4673 9216 4677 9231 4677 9257
4687 9361 4734 9303
$$
MELDE116
WGUS73 KDLH 200315
FFSDLH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1015 PM CDT TUE JUN 19 2012
MNC001-061-075-137-200500-
/O.CON.KDLH.FF.W.0006.000000T0000Z-120620T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAKE MN-AITKIN MN-ITASCA MN-ST. LOUIS MN-
1015 PM CDT TUE JUN 19 2012
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN ST. LOUIS...
SOUTHEASTERN ITASCA...NORTHEASTERN AITKIN AND SOUTHERN LAKE COUNTIES
UNTIL MIDNIGHT CDT...
AT 1012 PM CDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUED
ACROSS THE WARNED AREA. THIS IS A VERY DANGEROUS SITUATION WITH
FLOODING OCCURRING AND MORE FLOODING WILL OCCUR. LAKE COUNTY
EMERGENCY MANAGEMENT REPORTED STATE PATROL HAS CLOSE HIGHWAY 61
BETWEEN DULUTH AND TWO HARBORS AND AT THE SILVER CREEK TUNNEL UNTIL
FURTHER NOTICE BECAUSE OF FLOODING. THROUGH 930 PM...AROUND 4.5
INCHES OF RAIN WAS REPORTED NEAR ISLAND LAKE AND NEAR
FLOODWOOD...WITH RADAR ESTIMATES OF 2 TO 6 INCHES OVER THE WARNED
AREA. ANOTHER 1 TO 3 INCHES OF RAIN WILL OCCUR IN THE WARNED AREA
OVER THE NEXT 2 TO 3 HOURS.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
DULUTH...HIBBING...ADOLPH...ALBORN...ALGER...ARNOLD...AURORA...BALL
BLUFF...BIWABIK...BRIMSON...BROOKSTON...BUHL...BURNETT...CANYON...
CHERRY...CHESTER PARK DULUTH...CHISHOLM...COTTON...CULVER...ELMER...
EVELETH...FAIRBANKS...FLOODWOOD...FRANKLIN...FREDENBERG...FRENCH
RIVER...GILBERT...GOODLAND...GOWAN AND HERMANTOWN.
THE FLOODWOOD POLICE DEPARTMENT HAS ADVISED NO TRAVEL AS MANY STREETS
AND ROADS ARE FLOODED AT THIS TIME. SEVERAL REPORTS OF WATER OVER
HIGHWAY 61 ALONG THE NORTH SHORE HAVE COME INTO THE NATIONAL WEATHER
SERVICE FROM LARSMONT TO SILVER BAY. AREA ROADWAYS HAVE BECOME
OVERWHELMED WITH THE HIGH RAIN RATES AND DRAINAGE DITCHES ARE FULL
OR OVER FILLED. A SPOTTER ALSO REPORTED THE KNIFE RIVER WAS JUST
UNDER THE HIGHWAY 61 BRIDGE NEAR KNIFE RIVER. ADDITIONAL FLOODING IS
EXPECTED AS OVERLAND FLOW MOVES THROUGH CREEKS AND STREAMS TOWARDS
LARGER RIVERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN DULUTH MN.
&&
LAT...LON 4772 9300 4768 9278 4733 9121 4713 9148
4710 9153 4673 9216 4677 9231 4677 9257
4687 9361 4734 9303
$$
MELDEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 4:35 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jun 19, 4:35 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE...
NATIONAL WEATHER SERVICE DULUTH MN
435 PM CDT TUE JUN 19 2012
.MESOSCALE UPDATE...CONCERNING ONGOING STRONG TO SEVERE
THUNDERSTORMS...
ONGOING STRONG TO SEVERE THUNDERSTORMS EXTENDING FROM THE PARK
RAPIDS AND BEMIDJI AREAS EASTWARD TO LAKE SUPERIOR APPEAR TO BE
FOCUSING ON THE NORTHWARD EDGE OF ELEVATED INSTABILITY GRADIENT
NORTH OF THE SURFACE WARM FRONT. COINCIDENT WITH THIS
GRADIENT..THERE IS ALSO A FAIRLY ROBUST AXIS OF FRONTOGENESIS IN
THE 925-850 MB LAYER EXTENDING FROM NEAR ABERDEEN SD..ENEWD TO JUST
SOUTH OF DULUTH. THIS APPEARS TO BE THE FORCING MECHANISM FOR
MAINTENANCE OF THIS AXIS OF STORMS AND ADDITIONAL UPSTREAM UPDRAFT
DEVELOPMENT..AND SHOULD PERSIST FOR AT LEAST ANOTHER 2-3 HOURS NEAR
THIS SAME AREA.
OF IMMEDIATE CONCERN IS THE RATHER INTENSE HP SUPERCELL STORM OVER
LAKE SUPERIOR BETWEEN TWO HARBORS AND THE APOSTLE ISLANDS. THIS
STORM WILL MOVE BACK ON SHORE OVER THE BAYFIELD PENINSULA AND
APOSTLE ISLANDS THROUGH 530 PM WITH A THREAT FOR GOLF BALL OR LARGE
HAIL AND DAMAGING WINDS UNDERNEATH THE BOWING RFD GUST FRONT AS
EVIDENCED BY THE SOUTHWARD EXTENDING APPENDAGE IN KDLH RADAR DATA.
DUAL-POL RADAR DATA FROM KDLH INDICATES VERY LOW CORRELATION
COEFFICIENT VALUES SUGGESTING POTENTIAL FOR HAIL >2 INCHES IS
POSSIBLE.
UNLESS INTENSIFICATION OCCURS..THE MAIN THREAT WITH THE CLUSTER OF
STORMS BETWEEN WALKER AND LAKE WINNIBIGOSHISH AND THE IRON RANGE
CITIES WILL BE LOCALLY HEAVY RAINFALL WITH ADDITIONAL AMOUNTS FROM 1
TO 2 INCHES..WITH A LESSER THREAT OF PEA TO DIME HAIL AND WINDS UP
TO 45 MPH.
A MORE ROBUST SEVERE WEATHER THREAT WILL DEVELOP OVER THE SW DULUTH
CWA LATER THIS EVENING AS ADDITIONAL STORMS FORM FROM EASTERN SOUTH
DAKOTA TO WESTERN AND CENTRAL MINNESOTA.
&&
.POINT TEMPS/POPS...
DLH 58 72 53 72 / 80 70 20 10
INL 57 71 49 71 / 70 40 10 20
BRD 63 71 55 74 / 80 70 10 20
HYR 69 78 54 76 / 60 70 40 10
ASX 64 79 55 74 / 50 70 40 10
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR MNZ012-019>021-
025-026-033>038.
WI...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR WIZ001-006.
LS...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 4 AM CDT
WEDNESDAY FOR LSZ141>147.
&&
MILLERHazardous weather outlook, Jun 19, 9:48 AM CDT, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 948 AM CDT TUE JUN 19 2012 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-201030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 948 AM CDT TUE JUN 19 2012 ...SLIGHT RISK FOR SEVERE STORMS OVER MUCH OF THE NORTHLAND THIS AFTERNOON AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL INCREASE IN COVERAGE TODAY...MAINLY THIS AFTERNOON AND TONIGHT. SOME OF THE STORMS COULD BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. A TORNADO CAN'T BE RULED OUT EITHER...WITH THE THREAT HIGHEST FROM NEAR MILLE LACS EAST NORTHEAST THROUGH NORTHWEST WISCONSIN. IN ADDITION TO THE SEVERE THREAT...HEAVY RAIN AND FLOODING MAY ALSO OCCUR. A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF THE NORTHLAND INTO WEDNESDAY. A FLOOD WARNING IS IN EFFECT FOR THE MISSISSIPPI RIVER NEAR AITKIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS...AND THE THREAT FOR HEAVY RAIN WILL CONTINUE WEDNESDAY AS A COLD FRONT MOVES THROUGH THE NORTHLAND. THUNDERSTORMS ARE AGAIN POSSIBLE OVER PORTIONS OF THE NORTHLAND THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO TONIGHT. LSZ121-140>148-201030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 948 AM CDT TUE JUN 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR MOST OF THE NEARSHORE WATER OF WESTERN LAKE SUPERIOR. STRONG NORTHEAST WINDS AND HIGH WAVES WILL CREATE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT IN THESE AREAS. FOR FURTHER DETAILS...PLEASE REFER TO THE MARINE PRODUCTS ISSUED BY THE DULUTH NATIONAL WEATHER SERVICE OFFICE. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS WESTERN LAKE SUPERIOR TODAY AND TONIGHT. SOME STORMS MAY BE SEVERE WITH DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MORE STORMS WILL BE POSSIBLE AT TIMES FROM WEDNESDAY THROUGH SATURDAY. MELDE MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Local storm report, Jun 19, 5:46 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
546 PM CDT TUE JUN 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM HEAVY RAIN NASHWAUK 47.38N 93.17W
06/19/2012 E0.00 INCH ITASCA MN AMATEUR RADIO
PONDING ON LOW-LYING AREAS, AND ROADWAYS. CURB TO CURB
FLOODING AT TIMES.
&&
RSLocal storm report, Jun 19, 5:47 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
547 PM CDT TUE JUN 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM FLOOD GRAND RAPIDS 47.23N 93.52W
06/19/2012 ITASCA MN LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED MANY ROADS WERE FLOODED IN TOWN.
&&
MELDELocal storm report, Jun 19, 5:55 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
555 PM CDT TUE JUN 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM FLOOD GRAND RAPIDS 47.23N 93.52W
06/19/2012 ITASCA MN AMATEUR RADIO
FLOODING IN DOWNTOWN. ESTIMATED 4-6 INCHES OF WATER ON
ROADWAYS
&&
RSLocal storm report, Jun 19, 6:00 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
600 PM CDT TUE JUN 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM HAIL SILVER BAY 47.29N 91.28W
06/19/2012 M0.88 INCH LAKE MN TRAINED SPOTTER
&&
MELDELocal storm report, Jun 19, 6:01 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
601 PM CDT TUE JUN 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM HAIL SILVER BAY 47.29N 91.28W
06/19/2012 M2.00 INCH LAKE MN TRAINED SPOTTER
&&
KKLocal storm report, Jun 19, 6:21 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
621 PM CDT TUE JUN 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HEAVY RAIN SILVER BAY 47.29N 91.28W
06/19/2012 M0.80 INCH LAKE MN CO-OP OBSERVER
IN LAST 25 MINUTES. 1.5 INCHES SINCE 7AM
&&
RSThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 9:35 PM CDT | River Flood Warning | DLH | Aitkin | 31 days |
| Jun 19, 4:16 AM CDT | Small Craft Advisory | DLH | 24 hr | |
| Jun 19, 8:54 AM CDT | Special Weather Statement | DLH | Aitkin | 21 min |
| Jun 19, 12:14 PM CDT | River Flood Warning | DLH | Crow Wing | 32 days |
| Jun 19, 12:14 PM CDT | River Flood Warning | DLH | Crow Wing, Morrison | 25 days |
| Jun 19, 12:35 PM CDT | Special Weather Statement | DLH | Cass | 25 min |
| Jun 19, 1:00 PM CDT | Special Weather Statement | DLH | Cass | 10 min |
| Jun 19, 1:12 PM CDT | Special Weather Statement | DLH | Cass | 18 min |
| Jun 19, 1:14 PM CDT | Special Weather Statement | DLH | Aitkin | 16 min |
| Jun 19, 1:20 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Cass, Crow Wing | 40 min |
| Jun 19, 1:57 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin | 33 min |
| Jun 19, 2:23 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Carlton, Saint Louis | 37 min |
| Jun 19, 2:29 PM CDT | Special Weather Statement | DLH | Cass | 16 min |
| Jun 19, 2:47 PM CDT | Special Marine Warning | DLH | 58 min | |
| Jun 19, 2:59 PM CDT | Severe Thunderstorm Warning | DLH | Carlton, Saint Louis | 36 min |
| Jun 19, 3:36 PM CDT | Special Marine Warning | DLH | 54 min | |
| Jun 19, 3:48 PM CDT | Special Weather Statement | DLH | 12 min | |
| Jun 19, 4:11 PM CDT | Special Weather Statement | DLH | Cass, Itasca, Saint Louis | 19 min |
| Jun 19, 4:18 PM CDT | Special Marine Warning | DLH | 72 min | |
| Jun 19, 4:49 PM CDT | Severe Thunderstorm Warning | DLH | Lake, Saint Louis | 41 min |
| Jun 19, 5:10 PM CDT | Special Weather Statement | DLH | Cass | 20 min |
| Jun 19, 5:22 PM CDT | Areal Flood Advisory | DLH | Aitkin, Cass, Crow Wing, Itasca, Saint Louis | 6 hr |
| Jun 19, 5:26 PM CDT | Severe Thunderstorm Warning | DLH | Lake, Saint Louis | 41 min |
| Jun 19, 5:31 PM CDT | Special Marine Warning | DLH | 59 min | |
| Jun 19, 5:35 PM CDT | Special Marine Warning | DLH | 11 min | |
| Jun 19, 6:01 PM CDT | Flash Flood Warning | DLH | Aitkin, Cass, Itasca, Saint Louis | 6 hr |
| Jun 19, 6:22 PM CDT | Special Marine Warning | DLH | 53 min | |
| Jun 19, 6:35 PM CDT | Special Weather Statement | DLH | Aitkin, Carlton, Lake | 15 min |
Nearby
Flash Flood Warnings in Minnesota, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.